Formulated to a Quality not a Price. BECAUSE QUALITY MATTERS : CALL TO ORDER 1-855-556-2131

What are the chances of having side effects due to statin use?

Posted by on

Whilst statin side effects are rare, there's a lot of evidence to suggest that the higher your dosage level, the higher your chances of developing side effects like:

  • Muscle pain
  • Memory issues
  • Liver problems
  • Diabetes

 Also, several high potency statins also have severe side effects at high doses, to the point that these medicine, such as simvastatins, are no longer being given to patients except in exceptional circumstance.

 

Statin dose and side effects

 Evidence suggests that the higher your dosage of statins, the higher your chance of suffering from debilitating side effects. A higher dose of statins also increases your chances of developing diabetes. This obviously makes perfect sense, as almost all medicines are more likely to have significant side effects at higher doses.

 

Coupled with the fact that statin dosage doesn't scale in an effective manner once you hit the minimum effective dosage, all evidence points to the fact that statins should be used at the lowest dose possible to still have a reasonable effect, without any need to increase the dosage to reach cholesterol goals faster, or provide a quick fix solution.

 

Statins and other medicine 

It is possible that statins will interact with medicines, vitamins or herbs that you are taking. Make sure that you tell your doctor what other medication you are on if you are prescribed statins, even if you think that it's relatively minor or inconsequential.

Important information: The information provided on this website is of a general nature and information purposes only. It does not take into account your personal health requirements or existing medical conditions. It is not personalised health advice and must not be relied upon as such. Before making any decisions about your health or changes to medication, diet and exercise routines you should determine whether the information is appropriate in terms of your particular circumstances and seek advice from a medical professional.

myalgia statins

← Older Post Newer Post →